MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SINGLE-SITE; FENESTRATED BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC SINGLE-SITE; FENESTRATED BIPOLAR FORCEPS
Model Number 478093-03
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical inc.(isi), has not received the da vinci product with an alleged issue to perform failure analysis.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the fenestrated bipolar forceps had a damaged wire.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the nurse and obtained the following additional information: the customer reported that the full lot number of the instrument was unknown.The customer clarified that the issue with the instrument was that it had a damaged wire.The customer confirmed that the instrument was inspected prior to use and found the wire damage prior to use.There was no patient injury as a result of the instrument issue.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive the single site fenestrated bipolar forceps instrument to perform failure analysis.Failure analysis investigations did not confirm the customer reported complaint.The instrument was analyzed and it was found to be fully functional.The instrument did not have any damaged cables.The instrument had a broken input shaft causing the instrument to fail the engagement.Additional observation: the instrument yaw inputs failed to engage with the in-house system's sterile adapter during all attempts.The probable root cause of broken input shaft is attributed to damage during reprocessing.Leftover residual chemicals on the input shaft can result in cracking at high temperatures of the autoclave.Insufficient flushing/rinsing steps at the end of the cleaning process can also result in a damaged instrument input shaft.Once the instrument is recognized on the da vinci system, engagement gets checked.The engagement sequence runs for each installation of the instrument to ensure proper mating and transmission of force between usm carriage outputs, instrument sterile adapter, and instrument input disks.Successful engagement is detected by driving the instrument sterile adapter through a predefined trajectory.The probable root cause of engagement failures is attributed to an over-constrained design condition between the mating parts of the instrument and instrument sterile adapter disks.Correction to section d: - primary product batch/lot number was updated to k10250612 0051.- primary product udi number was updated to (b)(4).
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
SINGLE-SITE
Common Device Name
FENESTRATED BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23206481
Report Number2955842-2025-40230
Device Sequence Number9278641
Product Code NAY
UDI-Device Identifier10886874113735
UDI-Public(01)10886874113735(17)270630(10)K10250612
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K130726
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 01/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number478093-03
Device Catalogue Number478093
Device Lot NumberK10250612 0051
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/02/2025
Supplement Date Received by Manufacturer01/09/2026
Initial Report FDA Received Date10/02/2025
Supplement Report FDA Received Date01/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown